Posted 6/22/2020 8:33 PM (GMT -6)
Had my infusion last Tuesday. On Saturday night, I started to have skin rash all over my body even in my scalp. Texted my GI about the symptoms and he recommended I take a Dexamethasone injection + Pheniramine maleate injection for only one day and we would observe what happens. Yesterday, the symptoms recurred. So, I texted him again and he asked me to repeat the injections and to see him on Wednesday.
I have had these reactions before every now and then and he used to give me the above-mentioned injections for a day or 2 and that's it and symptoms would disappear. I don't know whether the infusion rate could have caused this delayed reaction or not. The doctor who has been administering my infusion for almost 4 years and a half increased the rate of infusion from the beginning this time and I took the infusion in less than an hour and a half. Usually she used to tell me that I get reactions so we start the first hour with a very slow rate and then increase it by time. My infusions used to last for 2hrs - 2hrs 30 mins. Prior to the infusion, she always gives me a corticosteroid injection + Pheniramine maleate injection.
I'm not supposed to take any injections today and the rash has already started?
Could I have developed antibodies for IFX?
Tbh, I'm not happy. Last week, all my inflammatory markers+ calprotectin level were elevated and the level of my vitamin D level was very low. Now, I'm developing a delayed allergic reaction to Remicade and I know my GI very well when he asks to see me that means that he might make changes to the plans. My Crohn's has been at bay on Remicade for 4 years and a half and I don't want to change it. I def know that my GI will investigate the current problem and try to find the best way out but I'm worried. Sorry for the vent.
Did you ever develop delayed Remicade allergic reactions?